Thunderstorm Wind, Haskell
- When
- August 11, 5:50 PM CST
- Where
- Haskell County, 4.08 mi WNW of Sublette
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.500, -100.920
A wind gust to 60 mph was estimated at this location.
An isolated severe thunderstorm occurred near Sublette in the early evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
An isolated severe thunderstorm occurred near Sublette in the early evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 11, 2:37 PM CST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 337 PM CDT WED AUG 11 2010 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST PROBLEMS WILL BE POPS AND MAX TEMPS. THERE IS A SURFACE TROUGH LYING SW TO NE ACROSS OUR NORTHWESTERN CWA CURRENTLY, AND IT IS NOT EXPECTED TO MOVE MUCH UNTIL AFTER MIDNIGHT. WILL PLACE 30 POPS OUT IN THE FAR NORTHWEST TIER OF COUNTIES, AND GRADUALLY DECREASE TO 20 POPS AFTER MIDNIGHT IN OUR SOUTHEASTERN COUNTIES. SINCE CLOUD COVER WILL MAINLY BE ASSOCIATED WITH ISOLATED TO SCATTERED CONVECTION, THINK TEMPERATURES WILL COOL TO SEASONAL LOWS IN THE MID 60S IN THE FAR WEST TO THE MID 70S IN THE FAR SOUTHEAST. ON THURSDAY, I EXPECT A VERY HOT DAY WITH HIGH TEMPS PEAKING OUT IN THE 103-105F RANGE IN THE CENTRAL AND EAST SECTIONS OF THE CWA, AND IN THE 100-103F RANGE IN THE WEST. HAVE DECIDED NOT TO ISSUE AN HEAT ADVISORY FOR THURSDAY AFTERNOON, AS MIXING OUT IS EXPECTED TO PEAK ABOUT THE TIME OF MAX HEATING. TWO OR THREE OF MY FAR EAST COUNTIES MAY REACH A HI OF 105, BUT EXPECT THIS WILL BE SHORT LIVED, PERHAPS LESS THEN 2 HOURS. THERE IS NO PROBLEM WITH ICT ISSUING AN NPW HEAT ADVISORY JUST TO THE EAST OF US, AS THE MOISTURE WILL BE DEEPER THERE AND HI VALUES IN THE ADVISORY LEVEL WILL EXIST FOR A LONGER PERIOD THAN IN OUR CWA. THURSDAY NIGHT SHOULD BE PARTLY CLOUDY EARLY WITH CLOUDS INCREASING LATE. THERE WILL BE A FRONT APPROACHING FROM THE NORTHWEST PER THE NAM AND GFS MODELS. THERE COULD BE A FEW THUNDERSTORMS NEAR OUR NORTHWEST-MOST TIER OF COUNTIES AND 30 PERCENT POPS SHOULD COVER THAT AREA THURSDAY NIGHT. FRIDAY IS WHEN THE FRONT WILL PLOW FARTHER SOUTHEAST, PERHAPS AS FAR SOUTHEAST AS DODGE CITY BY 18Z, SO INTRODUCED POPS A LITTLE EARLIER IN OUR NORTHWEST HALF, AND MOVED THOSE POPS EAST AND SOUTHEAST DURING THE AFTERNOON. MATCHED ICT'S 40 POPS IN OUR NORTHEAST ZONES, WHERE THE FRONT WILL MEET UP WITH MOISTURE POOLING NORTH FROM OKLAHOMA. QPF WAS INCREASED THERE ALSO, INTO THE 0.25 INCH RANGE. 30 POPS WILL SURROUND THE 40S WHERE I THINK THE FRONT WILL BE, WITH 20 POPS IN THE FAR SOUTH AND FAR WEST. DUE TO THE FROPA AND ASSOCIATED CLOUDS, FRIDAY SHOULD BE A FEW DEGREES COOLER THAN THURSDAY, ESPECIALLY IN OUR NORTHWEST. DAYS 3-7... THE MODELS ARE IN GOOD AGREEMENT THROUGH EARLY NEXT WEEK. AN UPPER TROUGH IS ADVERTISED BY ALL THE MODELS TO PROGRESS ACROSS THE NORTHERN PLAINS SAT/SUN, BRINGING A SHOT OF COOLER AIR TO OUR FCST AREA. TIMING OF INDIVIDUAL CLUSTERS OF STORMS IS VERY UNCERTAIN. HOWEVER, THERE SHOULD BE A ROUND OF STORMS SOMETIME SATURDAY INTO EARLY SUNDAY. THE EXTENT OF CONVECTION FRIDAY NIGHT COULD DETERMINE WHERE STORMS DEVELOP LATER ON SATURDAY. CURRENT THINKING IS THAT OUTFLOW FROM STORMS FRIDAY NIGHT MAY SUPPRESS STORM CLUSTERS INTO THE SOUTHERN PART OF OUR FCST AREA. POST FRONTAL PRECIPITATION MAY LINGER SUNDAY SINCE OUR FCST AREA WILL BE IN THE RIGHT ENTRANCE REGION OF A 100 KT UPPER JET STREAK. THE REINFORCING SHOT OF MUCH COOLER AIR MAY NOT ARRIVE UNTIL SATURDAY EVENING. SO MAXES SATURDAY COULD STILL REACH INTO THE UPPER 80S TO LOWER 90S. DECIDED TO LOWER MAXES SUNDAY INTO THE MID 80S. HOWEVER, IF CLOUDS AND PRECIP LINGER THEN TEMPS COULD STAY IN THE UPPER 70S TO LOWER 80S. ANOTHER VORT LOBE IS PROGGED TO SWEEP SOUTHEASTWARD OUT OF CANADA AND INTO THE NORTHERN PLAINS AND GREAT LAKES BY TUESDAY. IF THIS PANS OUT, THEN CONVERGENCE ALONG THE REINFORCING COLD FRONT COULD BRING SHOWERS AND STORMS. WITH THE MAJOR TROUGH OVER THE UPPER MIDWEST AND NORTHERN PLAINS, TEMPS SHOULD STAY FAIRLY COOL THROUGH MIDWEEK. && .AVIATION... ASIDE FROM ISOLATED THUNDERSTORMS, VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DDC 71 104 71 100 / 20 10 20 30 GCK 69 104 69 99 / 20 20 20 30 EHA 68 101 68 97 / 20 10 20 20 LBL 69 104 69 99 / 20 10 20 20 HYS 73 105 72 98 / 20 20 20 40 P28 75 103 76 101 / 20 10 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN12/24/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 337 AM CDT WED AUG 11 2010 KSZ030-031-043>046-061>066-074>081-084>090-121000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 337 AM CDT WED AUG 11 2010 /237 AM MDT WED AUG 11 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY EVENING MAINLY NORTH OF A LINE FROM LIBERAL TO GARDEN CITY AND SAINT JOHN. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING SMALL HAIL, BRIEF HEAVY RAINFALL, GUSTY WINDS UP TO 40 MPH, AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE INTO TUESDAY WITH THE BEST CHANCES ON FRIDAY AND FRIDAY NIGHT WITH A COLD FRONT. IT IS TOO EARLY TO DETERMINE WHETHER ANY STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06/32
The Dodge City radar (KDDC), 89 km away, was scanning. The volume nearest the first event began at 23:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
A wind gust to 60 mph was estimated at this location.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 259114.